a quick intro and a rave for Zofran

Moms with HG in their 1st trimester.

Moderators: Kate, *Mel*, Natalie, janbabe

a quick intro and a rave for Zofran

Postby my3divas » Aug 13, 2004 10:16 am

A quick intro first. I am Anna, sahm to three wonderful girls (suffered HG with all three). Now expecting my fourth on April 4th. Did IV hydration all other pregnancies but this time my doctor gave me a prescription for Zofran. I headed over to Target and tried not to look at, smell or think of anything that would make me sick. It took 30 minutes to fill my prescription and I did manage to back to school shop for my two oldest girls. Anyway, first off I was shocked by the co-pay for Zofran so the pharmacist told me the cost without insurance!! Almost $20 a pill??? So I told my husband "this stuff better work". Well three pills into it and I am already an "almost" new woman. I was able to get up this morning and actually take care of my kids (something I haven't been able to do for the past week). Still feel ill, but I can actually get off the couch. I would pay the $20 a pill for this. Now, my only question...is this something you stay on throughout the pregnancy, or do you come off it at some point?
anna, sahm of three wonderful girls and now #4 on the way
my3divas
New Member
 
Posts: 6
Joined: Aug 11, 2004 8:51 am

Postby RebeccaM » Aug 13, 2004 1:25 pm

Zofran is outrageously expensive, but most everyone who gets relief from it would still pay full price because it helps so much. Sadly, it doesn't work for everyone, but it was a miracle drug for me.

I was on it for my entire pregnancy, though I was able to wean down to a much smaller dose in the 2nd trimester. I had to increase it again in the 3rd trimester, but it was still a very low dose. I never could wean completely off it, but many women do. It just depends on how you long the HG lasts for you and how intense it is.

Check out the Sticky at the top of this forum on Zofran and B6. It has really great info.
Rebecca
-----------
Mom to:
Tierra Ashlee 9/15/03
Eli Spencer 7/16/05
Haylee Belle 3/4/09
RebeccaM
Forum Moderator
 
Posts: 2656
Joined: May 28, 2004 11:51 am
Location: Salt Lake City, UT

Postby Joci6 » Aug 13, 2004 2:34 pm

Anna-

I'm due April 16th!! I have my prescriptipn filled for Zofran but haven't needed it yet. How much do you take a day? Hope you continue to feel well.

Sandra
Joci6
Welcomed Friend
 
Posts: 66
Joined: May 31, 2004 8:16 am
Location: Long Island, NY

Postby Ivydragon » Aug 15, 2004 3:15 pm

Anna, like the other gals said, whether or not you have to stay on Zofran depends on your HG, other proactive means you are using, and to some degree how busy you are later on in the pg (working, going to school, etc.) If you are able to manage your energy output fairly well, you could possibly wean sooner than others.

So, how far along are you? How much Zofran are you on, and how do your pgs typically go, and how has this one gone before you got on Zofran? What are you able to tolerate eating and drinking? When (if) does your HG let up usually? We'll have a much better idea of your HG pattern and what you might be expecting w/ the Zofran after knowing that info.

Huge hugs and welcome to the board! Congratulations on your pg, too. I'm the oldest of 5 girls. . . , I know just what a household of females is like! lol.

Andy
Mom to Aaron 14 (HG), Anna 11 (HG), Adam 8 (adopted), Andrew 8 (adopted), fostering a newborn . . .
Ivydragon
Devoted to You
 
Posts: 1350
Joined: Mar 31, 2004 12:55 am
Location: Northern Idaho

Postby my3divas » Aug 16, 2004 8:02 am

Sorry it took so long for a reply. I seem to have had a Zofran crash and burn. The night I posted I came down with a horrible headache on one side of my head and couldn't hold anything down. I am seven weeks now, I remember my HG lasting until about 20 weeks with the other girls. Not sure of exact dosage of Zofran (not near the bottle) but I think it is 4 mgs every 8 hours. Zofran is making me very constipated, light headed and makes my limbs go numb so I don't know what I am going to do. Nurse is supposed to come in the next day or two so I can get an IV for fluids. It seems that I am on an HG roller coaster this time, some good days, some awful days....
anna, sahm of three wonderful girls and now #4 on the way
my3divas
New Member
 
Posts: 6
Joined: Aug 11, 2004 8:51 am

Postby Ivydragon » Aug 16, 2004 11:35 am

Huh, interesting reactions. Being dehydrated can make you light-headed, though. The Zofran only works really well when you are fully hydrated. An IV is an excellent idea. Yeah, it does bring on constipation, which can make you more nauseas. Have you discussed B6/Unisom w/ your Dr? There are other options you could explore.

Hugs and keep me posted. You didn't take too long to reply. :) I only wrote yesterday.

Andy
Mom to Aaron 14 (HG), Anna 11 (HG), Adam 8 (adopted), Andrew 8 (adopted), fostering a newborn . . .
Ivydragon
Devoted to You
 
Posts: 1350
Joined: Mar 31, 2004 12:55 am
Location: Northern Idaho

Postby carriedodson » Aug 16, 2004 7:16 pm

Anna,

Sorry to hear about your reactions to zofran! I can tell you this and I hope it encourages you. At wk 4 and 5 with this pg I was extremely light headed and weird feeling when I first started the zofran. I also have found that the 8 mg tablets do not make me dizzy or give me a headache but taking one 4 mg would. Go figure. I feel like your body actually adjusts to it the more you take it and for me those side effects are gone. I hope you find some answers and the zofran helps you.
Best of luck
Carrie
Mommy of "Noodle" (5-19-03)
#2 edd 3-15-05
carriedodson
Welcomed Friend
 
Posts: 72
Joined: Jun 09, 2004 9:28 pm
Location: Texas

zofran headaches

Postby mostafit » Aug 17, 2004 6:59 pm

I am also struggleing with terrible zofran headaches (migraines??), but I think even a migraine is better than constant nausea and vomitting. I have found that if I don't let the med wear off (e.g., take every 5-6 hours as directed), the headaches aren't as bad. The headaches seem the worse when the med is wearing off, almost like a withdrawal symptom. It is interesting to hear others have had the same problem, bc i told my doc I thought the zofran was causing migraines and she said it was very unlikely. But when I looked up the pharamacology of the medicine -- it works by decreasing serotonin, and imbalances in serotonin levels are what cause migraines. Some of the best migraine meds (imitrex-don't take when your pg) work by increasing serotonin availablity (opposite of zofran) so it makes perfect sense that zofran would cause this type of headache.

Anyways, I am also having some up and down days that are unpredictable - some days the zofran seems to work and i feel a bit better, some days i am miserable...so hard to predict.

Good luck, and if you figure out any more about the headache thing, let me know!!

Mostafit
mostafit
New Member
 
Posts: 13
Joined: Aug 17, 2004 6:37 pm

Postby Ivydragon » Aug 18, 2004 11:25 am

Mostafit,

On those days that are better on Zofran, make sure you're not doing too much (you know, because it's a better day), and really try to push liquids if you can. Dehydration and too much activity can also contribute to worse days and migraines. HG tends to have worse days and better days regardless of the med. an HGer is on, so it's not likely that the Zofran is working different on different days.

Have you discussed adding a combination of meds to your Zofran, such as B6/Unisom? I've seen combinations always work all around better than one drug only.

Hugs and welcome, Andy
Mom to Aaron 14 (HG), Anna 11 (HG), Adam 8 (adopted), Andrew 8 (adopted), fostering a newborn . . .
Ivydragon
Devoted to You
 
Posts: 1350
Joined: Mar 31, 2004 12:55 am
Location: Northern Idaho


Return to First Trimester HG

Who is online

Users browsing this forum: No registered users and 7 guests

cron